Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 190, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 25, 2006, 10:37 AM EDT for Monroe County, Polk County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2006, 10:37 AM EDT (14:37 UTC)
- Expired
- May 25, 2006, 11:00 AM EDT
- In force
- 23 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Monroe County, TN, Polk County, TN
The radar
The Knoxville radar (KMRX), 133 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 10:27 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:52 AM EDT, 6 hours 45 minutes earlier.
Area forecast discussion, May 25, 3:52 AM EDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 352 AM EDT THU MAY 25 2006 .SHORT TERM...(TODAY AND FRIDAY)...IN THE SHORT RUN...AN AREA OF SHOWERS AND THUNDERSTORMS IS ENTERING INTO THE NORTHERN PLATEAU. THIS AREA OF CONVECTION IS DUE TO FAIRLY STRONG ISENTROPIC LIFT OVER THE SOUTHERN OHIO VALLEY AND ELEVATED INSTABILITY. MODELS SHOW THE MAIN FORCING FROM THE ISENTROPIC LIFT WILL MOVE NORTH OF THE FORECAST AREA...BUT NAM SOUNDINGS AT TRI AND TYS SUGGEST ENOUGH ELEVATED INSTABILITY TO KEEP AT LEAST SCATTERED CONVECTION GOING THIS MORNING. WILL HAVE HIGHEST POPS FOR THE NORTHERN PLATEAU WITH LESSER AMOUNTS FARTHER SOUTH AND EAST. AN OUTFLOW BOUNDARY IS MOVING SOUTHEAST FROM THE LINEAR MCS AND MAY ACT AS A FOCUSING MECHANISM FOR CONVECTION TODAY. NAM AND GFS SOUNDINGS SHOW AIRMASS WILL MOISTEN AND BECOME MODERATELY UNSTABLE WITH CAPES APPROACHING 2000-2500 J/KG. WBZ ARE FAIRLY HIGH (OVER 12 KFT) AND SHEAR IS LIMITED DUE TO THE UNI- DIRECTIONAL PROFILE...SO DO NOT ANTICIPATED WIDESPREAD SEVERE STORMS TODAY. HOWEVER...ENOUGH BOUNYANT ENERY TO WARRANT ISOLATED SEVERE STORMS POSSIBLE. FOR TONIGHT...NAM AND GFS SHOW INCREASING ISENTROPIC LIFT AND SOME JET ENERGY MOVING ACROSS THE AREA...SO AT LEAST SCATTERED CONVECTION ANTICIPATED. WILL NEED TO WATCH FOR THE POSSIBLE OF ANOTHER MCS DEVELOPMENT TO THE WEST AND NORTHWEST THIS EVENING...WHICH MAY MOVE ACROSS THE FORECAST AREA OVERNIGHT. FOR FRIDAY...A SURFACE TROUGH WILL MOVE ACROSS THE FORECAST AREA LATE IN THE DAY. NAM AND GFS SOUNDINGS SHOW INCREASING SOUTHWEST TO WESTERLY FLOW IN THE BOUNDARY LAYER WHICH ALLOWS 0-3KM HELICITY TO INCREASE AS WELL BY AFTERNOON. FAIRLY UNSTABLE AIRMASS WITH CAPES NEAR 2500 J/KG...ESPECIALLY ACROSS TYS AND CHA AREAS. A BETTER CHANCE OF SEVERE THUNDERSTORMS EXISTS FOR FRIDAY AFTERNOON AND EVENING. WBZ DROP SOME AS WELL...SO LARGE HAIL WILL BE MORE OF A CONCERN. STRONGER BOUNDARY LAYER WINDS AND HELICITY INCREASE THE CHANCE OF DAMAGING BOW SEGMENTS WITH ISOLATED SUPERCELLS POSSIBLE. .LONG TERM...FOR SATURDAY...MODELS SHOW UPPER RIDGE BUILDING ACROSS THE FORECAST AREA WITH A MID-LEVEL CAPPING INVERSION SETTING IN BETWEEEN 500-600 MB. A WEAK BOUNDARY WILL REMAIN ACROSS SOUTHEAST TENNESSEE...BUT ONLY EXPECT ISOLATED TO WIDELY SCATTERED CONVECTION AT BEST GIVEN INCREASING MID-LEVEL CAP. FOR SUNDAY AND MONDAY...UPPER AND SURFACE RIDGE WILL BE THE MAIN PLAYER KEEPING ONLY ISOLATED CONVECTION POSSIBLE AND MAINLY TERRAIN INDUCED. FAIRLY HOT AFTERNOONS ANTICIPATED GIVEN RISING THICKNESS. FOR TUESDAY AND WEDNESDAY...SURFACE HIGH MOVES SLIGHTLY EAST AND UPPER RIDGE WEAKENS SOME TO ALLOW SCATTERED MAINLY DIURNAL CONVECTION TO DEVELOP EACH DAY. MORE SUMMER-LIKE WEATHER IN STORE FOR NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 88 66 87 67 / 40 40 50 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 85 65 84 65 / 60 50 50 40 OAK RIDGE, TN 85 64 84 64 / 70 50 50 40 TRI CITIES AIRPORT, TN 81 60 80 60 / 70 50 60 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DH
Hazardous weather outlook, May 25, 5:30 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT THU MAY 25 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN- JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON- KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT VA-RUSSELL-WASHINGTON VA- 530 AM EDT (430 AM CDT) THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A WARM FRONT ACROSS THE TENNESSEE VALLEY WILL SLOWLY LIFT NORTHEAST TODAY. INCREASING SOUTHWEST LATER TODAY WILL TRANSPORT WARM... MOIST...AND UNSTABLE AIR ACROSS THE REGION AND FOCUS ALONG THE WARM FRONT TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT WITH THE MAIN CONCERN BEING DAMAGING WINDS AND LARGE HAIL UP TO PENNY SIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY. BREEZY SOUTHWEST WINDS AHEAD OF THE FRONT WILL CONTINUE TO PULL WARM...MOIST AND UNSTABLE AIR ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. AS THE WEAK FRONT MOVES ACROSS THE REGION FRIDAY AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS WILL DEVELOP. DUE TO THE STRONG WINDS AND COOL AIR ALOFT...SOME OF THE STORMS MAY BECOME SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL AND DAMAGING WINDS. A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE AREA THIS WEEKEND ENDING THE THUNDERSTORMS CHANCES FOR SUNDAY AND MONDAY. MORE SUMMER- LIKE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND OVERNIGHT...BUT A BETTER CHANCE EXISTS FOR FRIDAY AFTERNOON AND EVENING. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:04 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Sequatchie | 26 min |
| May 25, 1:18 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 27 min |
| May 25, 6:58 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.